MAUDE Adverse Event Report: KARL STORZ SE & CO. KG VIDEO MEDIASTINOSCOPE; RIGID MEDIASTINOSCOPE

KARL STORZ SE & CO. KG VIDEO MEDIASTINOSCOPE; RIGID MEDIASTINOSCOPE
Model Number 10973HD
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 01/15/2021
Type of Reportable Event Serious Injury
Event or Problem Description
As per a manufacturer incident report we received from the factory in (b)(4): as reported: "due to a sharp edge at the tip of the scope, the bronchus of the patient was ripped upon introduction of the scope, damage to bronchus had to be sutured/repaired" (manufacturer's internal complaint # (b)(4)).
 
Additional Manufacturer Narrative
Compared to the predicate device, the current device has a changed design on the device tip.As the tip is chamfered according to specification, the issue was therefore found to be a specification issue and design related.Karl storz decided to recall all affected products - refer to internal fsca reference # (b)(4).None of the devices affected by the recall have been distributed in the u.S.At the time of the occurrence of the adverse event and the initiation of the recall, the device has not been cleared by the fda.This adverse event is now reported retrospectively only because it was requested during fdas review of submission k213194.

Brand Name
VIDEO MEDIASTINOSCOPE
Common Device Name
RIGID MEDIASTINOSCOPE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM  
Manufacturer Contact
anja fair
13803 n. promenade blvd.
stafford, TX 77477
MDR Report Key13052545
Report Number9610617-2021-00092
Device Sequence Number11826217
Product Code EWY
UDI-Device Identifier04048551425718
UDI-Public4048551425718
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10973HD
Device Catalogue Number10973HD
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2021
Initial Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown